Israel Journal of Mathematics

, Volume 48, Issue 1, pp 57–68 | Cite as

A real variable restatement of Riemann’s hypothesis

  • H. Bercovici
  • C. Foias


We show that Riemann’s hypothesis is related to the equality of certain interesting subspaces ofLp (0,1). Our results generalize an earlier theorem of A. Beurling [2].


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    1.A. Beurling,On two problems concerning linear transformations on Hilbert space, Acta Math.81 (1949), 239–255.CrossRefGoogle Scholar
  2. 2.
    2.A. Beurling,A closure problem related to the Riemann Zeta-function, Proc. Acad. Sci. U.S.A.41 (1955), 312–314.MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    3.W. F. Donoghue, Jr.Distributions and Fourier Transforms, Academic Press, New York, 1969.MATHGoogle Scholar
  4. 4.
    N. Dunford and J. T. Schwartz,Linear Operators. I. General Theory, Interscience, New York, 1958.MATHGoogle Scholar
  5. 5.
    5.J. B. Garnett,Bounded Analytic Functions, Academic Press, New York, 1981.MATHGoogle Scholar
  6. 6.
    6.J. W. MoellerOn the spectra of some translation invariant subspaces, J. Math. Anal. Appl.4 (1962), 276–296.MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    7.B. Sz.-Nagy and C. Foias,Harmonic Analysis of Operators on Hilbert Space, North-Holland, Amsterdam, 1970.Google Scholar
  8. 8.
    8.E. C. Tichmarsh,The Theory of the Riemann Zeta-Function, Clarendon Press, Oxford, 1951.Google Scholar

Copyright information

© Hebrew University 1984

Authors and Affiliations

  • H. Bercovici
    • 1
    • 2
  • C. Foias
    • 1
    • 2
  1. 1.Mathematics DepartmentM.I.T.CambridgeUSA
  2. 2.Mathematics DepartmentIndiana UniversityBloomingtonUSA

Personalised recommendations